MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. OES URETERO-RENO FIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. OES URETERO-RENO FIBERSCOPE
Model Number URF-P5
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation, and it was confirmed that due to a cut on the connecting tube, water tightness was lost and that the connecting tube peeling (4mm or more).The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus that the oes uretero-reno fiberscope was leaking at the distal end.The issue was found during cleaning, disinfecting and sanitizing.There were no reports of patient harm.The device was returned for evaluation.During the device evaluation, the following reportable malfunction was identified: the connecting tube had peeling (4mm or more).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 6 years since the subject device was manufactured.Based on the results of the investigation, it¿s likely the coating on the insertion section peeled off due to physical stress.The final root cause of this event was unable to be identified.The event can be detected by following the instructions for use which state: ¿preparation and inspection_ inspection of the endoscope inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, peeling, scratching, holes, sagging, transformation, bends, adhesion of foreign body, dropout of parts, any protruding objects or other irregularities.¿ the event can be prevented by following the instructions for use which state: ¿important information ¿ please read before use warning: do not strike, bend, hit, pull, twist, or drop the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector with excessive force.The endoscope may be damaged and could cause patient injury, such as burns, bleeding, and/or perforation.It could also cause parts of the endoscope to fall off inside the patient.¿ olympus will continue to monitor field performance for this device.

Brand Name
OES URETERO-RENO FIBERSCOPE
Common Device Name
URETERO-RENO FIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17456002
Report Number3002808148-2023-07947
Device Sequence Number7106273
Product Code FGB
UDI-Device Identifier04953170340307
UDI-Public04953170340307
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K912120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberURF-P5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer08/18/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown